Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 332, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 18, 2009, 12:34 AM EDT for 12 counties in Georgia. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2009, 12:34 AM EDT (04:34 UTC)
- Expired
- Jun 18, 2009, 1:30 AM EDT
- In force
- 56 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Banks County, GA, Barrow County, GA, Clarke County, GA, Dawson County, GA, Forsyth County, GA, Gwinnett County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA, Madison County, GA, Oconee County, GA, White County, GA
The radar
The Atlanta radar (KFFC), 129 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 1:00 AM EDT | TSTM WND DMG | Jefferson, GA | NUMEROUS TREES AND POWER LINES DOWN ACROSS THE COUNTY. |
| Jun 18, 1:00 AM EDT | HAIL 0.88 | 1 Wsw Gainesville, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:52 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 4.6 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2353 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1472 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 180434
SVRFFC
GAC011-013-059-085-117-135-139-157-187-195-219-311-180530-
/O.NEW.KFFC.SV.W.0332.090618T0434Z-090618T0530Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1234 AM EDT THU JUN 18 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BARROW COUNTY IN NORTH CENTRAL GEORGIA
SOUTHEASTERN DAWSON COUNTY IN NORTH CENTRAL GEORGIA
NORTHEASTERN FORSYTH COUNTY IN NORTH CENTRAL GEORGIA
EXTREME NORTHEASTERN GWINNETT COUNTY IN NORTH CENTRAL GEORGIA
HALL COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
SOUTHERN BANKS COUNTY IN NORTHEAST GEORGIA
NORTHWESTERN CLARKE COUNTY IN NORTHEAST GEORGIA
JACKSON COUNTY IN NORTHEAST GEORGIA
NORTHWESTERN MADISON COUNTY IN NORTHEAST GEORGIA
NORTHWESTERN OCONEE COUNTY IN NORTHEAST GEORGIA
SOUTHWESTERN WHITE COUNTY IN NORTHEAST GEORGIA
* UNTIL 130 AM EDT
* AT 1233 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 7 MILES EAST OF COMMERCE TO GILLSVILLE
TO DAHLONEGA...MOVING SOUTH AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAINESVILLE...NICHOLSON...TALMO...PENDERGRASS...JEFFERSON...
ARCADE...OAKWOOD...BOGART...STATHAM...HOSCHTON...BRASELTON AND
FLOWERY BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
THURSDAY MORNING FOR NORTHEASTERN GEORGIA.
&&
LAT...LON 3451 8369 3423 8332 3388 8346 3391 8355
3427 8411 3460 8412
TIME...MOT...LOC 0434Z 341DEG 17KT 3419 8333 3430 8371
3449 8402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 9:30 PM EDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jun 17, 9:30 PM EDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 930 PM EDT WED JUN 17 2009 .UPDATE... 00Z SOUNDING SHOWS ATMOSPHERE REMAINS MODERATELY TO STRONGLY UNSTABLE OVER THE AREA...WITH CAPE BETWEEN 2500 AND 3000 AND LIFTED INDICES MINUS 6 TO MINUS 8. SURPRISINGLY THE VERY WEAK CAP EVIDENT ON THIS MORNINGS SOUNDING HAS ONLY MARGINALLY STRENGTHENED. ALTHOUGH CONVECTION HAS SO FAR FAILED TO INITIATE ANYWHERE IN THE FORECAST AREA...WITH PLENTY OF HEAT ENERGY STORED UP FROM THIS AFTERNOON...I AM NOT COMFORTABLE DROPPING THE SEVERE THUNDERSTORM WATCH QUITE YET. NO UPDATE IS PLANNED UNTIL ATMOSPHERE HAS HAD TIME TO STABILIZE A LITTLE BIT MORE. && .PREV DISCUSSION... /ISSUED 720 PM EDT WED JUN 17 2009/ SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... LARGE UPPER RIDGE CONTINUES BUILDING INTO THE REGION FROM THE NORTHERN GULF OF MEXICO THROUGH THE MAJORITY OF THE SHORT TERM FORECAST PERIOD. LATE IN THE PERIOD THE MODELS DO SHOW SOME FLATTENING OF THE RIDGE BEGINNING...BUT THIS SHOULD HAVE LITTLE EFFECT ON THE FORECAST AREA THROUGH FRIDAY NIGHT. PROBABILITY OF PRECIPITATION WILL BE QUITE LOW...BUT WITH THE HEAT AND ABUNDANT LOW LEVEL MOISTURE AN ISOLATED AFTERNOON THUNDERSTORM OR TWO WOULD NOT BE IMPOSSIBLE. I WILL BE USING THE LESS THAN 20 PERCENT WORDING EACH AFTERNOON AND EVENING IN THE ZONES. EXPECTED TEMPERATURES AND HUMIDITIES WILL PRODUCE MODERATELY HIGH HEAT INDEX VALUES THE NEXT COUPLE OF AFTERNOONS. RIGHT NOW ALTHOUGH HEAT INDEX VALUES PUSH INTO THE ADVISORY LEVEL FOR A SHORT TIME EACH AFTERNOON...OVERNIGHT LOWS ARE EXPECTED TO DROP BELOW 75 DEGREES ACROSS THE FORECAST AREA KEEPING US SHORT OF OUR HEAT ADVISORY CRITERIA. THE NEXT FEW SHIFTS WILL NEED TO KEEP A CLOSE EYE ON THIS SITUATION FOR A POSSIBLE HEAT ADVISORY...ESPECIALLY ACROSS OUR CENTRAL GEORGIA COUNTIES. LONG TERM /SATURDAY THROUGH WEDNESDAY/... A SIGNIFICANT SHIFT IN THE UPPER LEVEL PATTERN BEGINS AS WE HEAD INTO THE EXTENDED FORECAST PERIOD. UPPER RIDGE BUILDS INTO THE CENTRAL U.S. THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK WITH A CORRESPONDING DEEPENING UPPER TROUGH ALONG THE ATLANTIC COAST. BY SUNDAY GEORGIA COMES UNDER INCREASINGLY STRONG NORTHWESTERLY FLOW. THIS SHOULD ALLOW OUR HOT TEMPERATURES TO MODERATE BACK TOWARD MORE SEASONAL NORMALS AND ALLOW PRECIPITATION CHANCES TO INCREASE SOME. AVIATION... FEW-SCT VFR WILL CONTINUE INTO THE OVERNIGHT HOURS...WITH ISOLATED CONVECTION MAINLY N AND E. FEW-SCT VFR WILL BECOME SKC BY 10Z THU...WITH SOME SCT VFR DEVELOPING IN THE PM. W/WSW WINDS AROUND 10 KTS WILL BECOME LIGHT OVERNIGHT...THEN WNW AT 8-9 KTS AROUND 18Z. WILL HOLD OFF WITH INTRODUCING ANY VCTS/TS PROBS FOR THUR PM...GIVEN PERSISTENCE. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 94 71 98 71 / 40 10 10 10 10 ATLANTA 73 94 73 96 73 / 30 10 10 10 10 BLAIRSVILLE 66 90 66 93 66 / 40 10 10 10 10 CARTERSVILLE 69 94 69 96 69 / 30 10 10 10 10 COLUMBUS 73 99 74 99 74 / 20 10 10 10 10 GAINESVILLE 70 94 72 96 72 / 40 10 10 10 10 MACON 72 99 72 100 72 / 30 10 10 10 10 ROME 71 97 70 98 70 / 30 10 10 10 10 PEACHTREE CITY 68 95 68 97 69 / 20 10 10 10 10 VIDALIA 73 98 74 100 74 / 30 10 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BALDWIN...BANKS...BARROW...CLARKE...DAWSON... FANNIN...FORSYTH...GILMER...GLASCOCK...GREENE...GWINNETT... HALL...HANCOCK...JACKSON...JASPER...JONES...LUMPKIN...MADISON... MORGAN...NEWTON...OCONEE...OGLETHORPE...PUTNAM...ROCKDALE... TALIAFERRO...TOWNS...UNION...WALTON...WARREN...WHITE...WILKES. && 20
Hazardous weather outlook, Jun 18, 12:30 AM EDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1230 AM EDT THU JUN 18 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1230 AM EDT THU JUN 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...WEDNESDAY NIGHT SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH CENTRAL...NORTHEAST...AND EAST CENTRAL GEORGIA TONIGHT. .SYNOPSIS... A STRONG RIDGE OF HIGH PRESSURE ALOFT ACROSS THE MID-SOUTH WILL BUILD SLOWLY EAST THROUGH FRIDAY. A VERY WEAK BACKDOOR COLD FRONT WAS LOCATED NEAR THE SOUTH CAROLINA...GEORGIA BORDER. A SERIES OF UPPER DISTURBANCES WILL CONTINUE TO RIDE AROUND THE TOP OF THE UPPER RIDGE FROM CENTRAL TENNESSEE TOWARD NORTHEAST GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TONIGHT WILL BE EXCESSIVE AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. IN ADDITION...THUNDERSTORMS TONIGHT WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS. LARGE HAIL IS ALSO POSSIBLE WITH THE STRONGEST STORMS. THE GREATEST THREAT FOR THUNDERSTORMS WILL BE NORTH OF A LINE FROM ROME...TO ATLANTA...TO MILLEDGEVILLE...MAINLY THROUGH 6 AM EDT. .DISCUSSION... A STRONG UPPER RIDGE CONTINUES TO BUILD NORTHEAST FROM THE MID- SOUTH INTO THE SOUTHEAST U.S. THIS RIDGE WILL BE CENTERED OVER ALABAMA BY THURSDAY AND VERY NEAR GEORGIA BY FRIDAY. A WEAK BACKDOOR COLD LOCATED ALONG THE SOUTH CAROLINA...GEORGIA BORDER WILL DISSIPATE LATER TODAY. A DISTURBANCE MOVING AROUND THE PERIPHERY OF THE UPPER RIDGE...COMBINED WITH A HOT...HUMID...AND VERY UNSTABLE SURFACE AIR MASS HELPED TO GENERATE A CONVECTIVE COMPLEX ACROSS EASTERN TENNESSEE AND WESTERN NORTH CAROLINA...WHICH HAS PROPAGATED INTO NORTHEAST GEORGIA EARLY THIS MORNING. SUCH AN ORGANIZED COMPLEX OF THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THIS STORMS WILL ALSO PRODUCE EXCESSIVE CLOUD-TO-GROUND LIGHTNING. .OTHER HAZARDS... HEAT INDICES WILL APPROACH 105 DEGREES ACROSS MUCH OF CENTRAL AND PARTS OF NORTH GEORGIA THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED THURSDAY AFTERNOON THROUGH FRIDAY AT THIS TIME. ISOLATED THUNDERSTORMS ARE POSSIBLE SATURDAY THROUGH TUESDAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED AT ANY TIME ACROSS NORTH CENTRAL AND NORTHEAST GEORGIA COUNTIES THROUGH 6 AM EDT THIS MORNING. SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 19
In the hours before
Special weather statement, Jun 17, 10:19 PM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1019 PM EDT WED JUN 17 2009 GAZ005>007-180300- 1019 PM EDT WED JUN 17 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN GILMER...FANNIN AND MURRAY COUNTIES UNTIL 1100 PM EDT... AT 1018 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CISCO...MOVING SOUTHEAST AT 40 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS GILMER...FANNIN AND MURRAY COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CRANDALL...CISCO... GREGORY...TENNGA...CONASAUGA LAKE...JONES MILL...TAILS CREEK... MOUNTAINTOWN...CHERRY LOG...ELLIJAY...ROUNDTOP AND EAST ELLIJAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jun 17, 11:30 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1130 PM EDT WED JUN 17 2009 GAZ006-008-009-180500- 1130 PM EDT WED JUN 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN UNION...TOWNS AND FANNIN COUNTIES UNTIL 100 AM EDT... AT 1126 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM BLUE MOUNTAIN SHELTER TO 8 MILES WEST OF MCCAYSVILLE-COPPERHILL...MOVING SOUTHEAST AT 20 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS UNION...TOWNS AND FANNIN COUNTIES THROUGH 100 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BLUE MOUNTAIN SHELTER...TITUS...MACEDONIA...HIAWASSEE...MOUNTAIN SCENE...BRASSTOWN BALD...YOUNG HARRIS...ALEXANDERS MILL...VOGEL STATE PARK...JONES CREEK...OWLTOWN...BLAIRSVILLE...TRACK ROCK...NOTTELY DAM AND IVY LOG. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 17, 11:41 PM EDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1141 PM EDT WED JUN 17 2009 GAZ023>025-027-036-038-039-180515- 1141 PM EDT WED JUN 17 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN WILKES... OGLETHORPE...CLARKE...MADISON...JACKSON...BANKS AND HALL COUNTIES UNTIL 115 AM EDT... AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF ALTO TO 13 MILES NORTH OF DELHI...MOVING SOUTH AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WILKES...OGLETHORPE...CLARKE...MADISON...JACKSON...BANKS AND HALL COUNTIES THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE HARRISON...PINEFIELD CROSSROADS...HOLLINGSWORTH... CLERMONT...ALTO...POCATALIGO...LULA...PAOLI...ILA...DANIELSVILLE... FIVE POINTS...COMER...CARLTON...HOMER AND DELHI. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Jun 17, 11:46 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1146 PM EDT WED JUN 17 2009 GAZ016-180515- 1146 PM EDT WED JUN 17 2009 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN WHITE COUNTY UNTIL 115 AM EDT... AT 1146 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORMS...MOVING SOUTH AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS WHITE COUNTY THROUGH 115 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WHITLEY GAP SHELTER...UNICOI STATE PARK... ROBERTSTOWN...CAMP COLEMAN LAKE...HELEN...SMITHGALL WOODS CONSERVATION AREA...SAUTEE...QUALATCHEE LAKE...CLEVELAND...LEAF AND MOSSY CREEK. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Jun 17, 11:49 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1149 PM EDT WED JUN 17 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL 4 W BLAIRSVILLE 34.87N 84.02W
06/17/2009 E0.88 INCH UNION GA PUBLIC
HAIL RANGED IN SIZE FROM PENNIES TO NICKELS.
&&
22Special weather statement, Jun 18, 12:29 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1229 AM EDT THU JUN 18 2009 GAZ014-015-180530- 1229 AM EDT THU JUN 18 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DAWSON AND LUMPKIN COUNTIES UNTIL 130 AM EDT... AT 1229 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 13 MILES SOUTHEAST OF GARLAND TO 5 MILES NORTHWEST OF LEN FOOTE HIKE INN...MOVING SOUTHEAST AT 25 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS DAWSON AND LUMPKIN COUNTIES THROUGH 130 AM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE GARLAND...DAHLONEGA... NIMBLEWILL...AURARIA...LEN FOOTE HIKE INN...AMICALOLA FALLS STATE PARK...FAUSETT LAKE...JUNO...MCKEE...WAR HILL PARK...DAWSONVILLE... LUMPKIN AND DOUGHERTY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:12 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Towns, Union | 78 min |
| Jun 17, 10:45 PM EDT | Severe Thunderstorm Warning | FFC | Towns, Union, White | 60 min |
| Jun 17, 11:54 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 51 min |
| Jun 18, 12:07 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Madison, Oconee, Oglethorpe, Taliaferro and 2 more | 53 min |
| Jun 18, 12:44 AM EDT | Severe Thunderstorm Warning | FFC | Glascock, Greene, Hancock, Morgan, Oconee, Oglethorpe and 4 more | 76 min |
| Jun 18, 1:02 AM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Dawson, Fannin, Gilmer, Gordon, Lumpkin and 4 more | 58 min |
| Jun 18, 1:08 AM EDT | Severe Thunderstorm Warning | FFC | Clarke, Greene, Jackson, Madison, Oconee, Oglethorpe and 2 more | 67 min |
| Jun 18, 1:13 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Glascock, Hancock, Jefferson, Putnam, Warren and 1 more | 77 min |
| Jun 18, 1:22 AM EDT | Severe Thunderstorm Warning | FFC | Barrow, Dawson, Forsyth, Fulton, Gwinnett, Hall and 5 more | 98 min |
| Jun 18, 2:31 AM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Johnson, Washington, Wilkinson | 44 min |
| Jun 18, 3:03 AM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge, Laurens, Twiggs | 57 min |
| Jun 18, 5:37 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Monroe | 38 min |
| Jun 18, 5:53 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Washington | 52 min |
| Jun 18, 6:44 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 46 min |
| Jun 18, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Houston, Pulaski | 40 min |
| Jun 18, 7:26 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Treutlen | 34 min |
| Jun 18, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 27 min |
| Jun 18, 7:37 PM EDT | Severe Thunderstorm Warning | FFC | Laurens, Treutlen, Wheeler | 38 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Toombs, Wheeler | 64 min |
| Jun 18, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 49 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.